Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2003, 6:06 AM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 6:06 AM CST (12:06 UTC)
- Expired
- Feb 21, 2003, 6:45 AM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS54 KJAN 211206
SVRJAN
MSC031-065-211245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
606 AM CST FRI FEB 21 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 645 AM CST
* AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF PRENTISS...OR ABOUT 17 MILES
NORTH OF COLUMBIA...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CLEM AT 615 AM CST
BE NEAR WILLIAMSBURG AT 620 AM CST
BE NEAR MOUNT OLIVE...COLLINS...SEMINARY AT 625 AM CST
BE NEAR HOT COFFEE AT 635 AM CST
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3154 9002 3141 8986 3158 8943 3178 8941
3179 8968
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:14 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 21, 2:14 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 205 AM CST FRI FEB 20 2002 ...FORECAST CONCERNS REMAIN THE AMOUNT OF RAINFALL TODAY AND THE SEVERE WEATHER EVENT SHAPING UP FOR TONIGHT... LOCAL 88-DS ARE ALREADY LIT UP THIS MORNING WITH MODERATE RAIN FALLING ACROSS THE WHOLE CWA. THE HEAVIEST RAIN WAS STILL SOUTHWEST OF THE CWA ACROSS CENTRAL LOUISIANA ASSOCIATED WITH THE THUNDERSTORMS THAT WILL BE MOVING INTO SOUTHWEST MISSISSIPPI SHORTLY. THE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE CWA TODAY AS THE WARM FRONT CURRENTLY ACROSS SOUTHERN MISSISSIPPI LIFTS BACK TO THE NORTH. WITH 24-HR QPF AMOUNTS AROUND 2 INCHES AND LOCAL AMOUNTS OF THREE TO FOUR INCHES POSSIBLE ACROSS THE WHOLE CWA THROUGH TONIGHT WL EXPAND THE FLOOD WATCH TO ENCOMPASS THE WHOLE CWA. THE MAIN EVENT IS STILL SLATED FOR TONIGHT AS THE UPPER LOW OVER OLD MEXICO THIS MORNING APPROACHES OUR AREA AND HELPS DEEPEN THE LOW ALREADY FORMING OFF THE SOUTHEAST TEXAS COAST. THE SFC LOW WILL TRACK TO THE NORTHEAST ACROSS THE DELTA REGION. FAVORABLE DYNAMICS...ABUNDANT MOISTURE AND ENOUGH INSTABILITY ARE EXPECTED TO COME TOGETHER TONIGHT TO PRODUCE A SQUALL LINE THAT WILL MOVE ACROSS THE CWA TONIGHT. SPC HAS OUTLOOKED OUR AREA IN A MODERATE RISK OF SEVERE STORMS GENERALLY SOUTH OF A LINE FROM VICKSBURG TO GRENADA WITH A SLIGHT RISK ELSEWHERE. WRAP AROUND RAIN IS EXPECTED TO CONTINUE ACROSS THE NORTHERN COUNTIES SATURDAY BUT THE POTENTIAL FOR SEVERE WEATHER SHOULD BE EAST OF OUR COUNTIES BY NOON. SUNDAY STILL LOOKS DRY BUT A SECOND COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND SQUEEZE OUT SOME MORE RAIN. COOLER AND DRIER WEATHER WILL FOLLOW THROUGH MID WEEK. PRELIM NUMBERS... JAN 69/53/58/40/67 ++401 MEI 69/55/60/38/67 ++501 .JAN... AR...FLOOD WATCH TONIGHT THROUGH FRIDAY NIGHT ALL ZONES SE AR. LA...FLOOD WATCH TONIGHT THROUGH FRIDAY NIGHT ALL ZONES NE LA. MS...FLOOD WATCH TONIGHT THROUGH FRIDAY NIGHT ALL ZONES. 22
Hazardous weather outlook, Feb 21, 4:35 AM CST, 1 hour 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0435 AM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A MODERATE RISK OF SEVERE THUNDERSTORMS EXIT FOR LATE THIS AFTERNOON INTO TONIGHT FOR EASTERN LOUISIANA INTO MOST OF MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A LINE FROM JONESVILLE LOUISIANA TO YAZOO CITY TO COLUMBUS MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF THIS LINE. THUNDERSTORMS ARE EXPECTED TO BE WIDESPREAD THIS MORNING THROUGH EARLY THIS AFTERNOON...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED BEFORE 5 PM. A COMPLEX OF STORMS WAS MOVING OVER THE REGION THIS MORNING...BUT IS EXPECTED TO TAPER OFF FROM THE WEST BY EARLY THIS AFTERNOON. REDEVELOPMENT IS EXPECTED BY LATE THIS AFTERNOON AS A STRONG STORM SYSTEM HEADS TOWARD THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL LIKELY TRIGGER WIDESPREAD THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT. AS THUNDERSTORMS STRENGTHEN OVER THE REGION TONIGHT...A LINE OF STRONG STORMS IS EXPECTED TO DEVELOP BEFORE MIDNIGHT AND SWEEP THROUGH THE REGION BEFORE 6 AM SATURDAY. THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS OVER 70 MPH AND ISOLATED TORNADOES...ESPECIALLY SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. THIS STORM SYSTEM LIFTING INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY WILL COMBINE WITH ABUNDANT MOISTURE AND INSTABILITY FROM THE GULF OF MEXICO TO PRODUCE WIDESPREAD THUNDERSTORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. AS THE CORE OF THE STORM APPROACHES OUR AREA LATE THIS AFTERNOON...A SURFACE LOW PRESSURE SYSTEM IS FORECAST TO INTENSIFY OVER LOUISIANA AND MOVE INTO MISSISSIPPI IN ROUTE TO THE TENNESSEE VALLEY. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL BE LIKELY THIS MORNING AS WELL AS LATE THIS AFTERNOON THROUGH TONIGHT OVER THE ENTIRE REGION. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED. AREAS WHERE THUNDERSTORMS CROSS OVER FOR AN EXTENDED PERIOD OF TIME COULD GET ISOLATED AMOUNTS UP TO 5 INCHES. THE SOIL IS AT SATURATION AND ANY FURTHER RAINFALL WILL CAUSE RAPID RUNOFF AND LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS ACROSS THE ENTIRE REGION. THIS WILL BE DUE TO AN APPROACHING INTENSIFYING AREA OF LOW PRESSURE...WHICH WILL OPEN UP THE GULF FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON THROUGH TONIGHT. ...NON PRECIPITATION... AN INTENSE AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE SOUTHERN PLAINS THIS AFTERNOON. THE AREA OF LOW PRESSURE WILL DEEPEN AS IT CROSSES LOUISIANA INTO MISSISSIPPI THIS EVENING. SOUTHERLY WINDS WILL INCREASE FROM 10 TO 15 MPH TO 15 TO 25 MPH FOR THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 55. THIS WILL CREATE ROUGH BOATING CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:00 AM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 3 hr |
| Feb 21, 11:30 AM CST | Flash Flood Warning | JAN | Covington | 3 hr |
| Feb 21, 12:00 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 6 hr |
| Feb 21, 12:17 PM CST | Flash Flood Warning | JAN | Franklin | 6 hr |
| Feb 21, 12:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 37 min |
| Feb 21, 12:57 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 43 min |
| Feb 21, 1:55 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 6 hr |
| Feb 21, 2:12 PM CST | Flash Flood Warning | JAN | Copiah, Simpson, Smith | 6 hr |
| Feb 21, 3:18 PM CST | Flash Flood Warning | JAN | Covington | 3 hr |
| Feb 21, 4:51 PM CST | Flash Flood Warning | JAN | Jones | 6 hr |
| Feb 21, 5:01 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 6 hr |
| Feb 21, 5:48 PM CST | Flash Flood Warning | JAN | Franklin, Jefferson Davis, Lawrence, Lincoln | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.